Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Cleveland, OH

July 29, 2001Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2001, 10:40 PM EDT for Sandusky County, Ohio. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2001, 10:40 PM EDT (02:40 UTC)
Expired
Jul 29, 2001, 11:30 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Sandusky County, OH

What was reported inside it

TimeReportWhereRemark
Jul 29, 10:45 PM EDTThunderstorm WindLindsey, OHThunderstorm winds downed a large tree along County Road 106 east of Lindsey.
Jul 29, 10:55 PM EDTThunderstorm WindFremont, OHThunderstorm winds downed a tree along U.S. Highway 6 in Fremont.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS51 KCLE 300240
SVRCLE
OHC143-300330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1040 PM EDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANDUSKY COUNTY IN OHIO...

* UNTIL 1130 PM EDT

* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF GIBSONBURG...OR ABOUT 7 MILES
  NORTHWEST OF FREMONT...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN SPRINGS
  GIBSONBURG
  FREMONT
  CLYDE

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:03 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 29, 8:03 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
803 PM EDT SUN JUL 29 2001

WL UPDATE ZONES TO BEEF UP CHANCE OF THUNDERSTORMS NW OHIO.

KOSARIK

245 PM DISCUSSION...
CLDNS SLOLY DCRS THIS AFTN AS S/W AND WK SFC LOW MOV OFF TO SE.
HOWEVER CPL SHWRS DVPLD OV NW OH WHERE AMS RMNS SLGTLY UNSTABLE IN
HIER DEWPTS. S/W OVR NRN MI TO DROP SE AND WK CONVG ALG WKNG FNTL
BNDRY AIDING IN DVPL OF ISOLD SHWR/TSTM THIS AFTN AND EVNG...BUT
THREAT SHUD DMNSH WITH SS. WL KP SLGT CHC TSTM ERY TNGT FOR WRN AND
CNTRL AREAS.  WK HI PRES RDG BLDG BACK IN FROM NEW ENG AND MON. LOW
LVL MSTR RMNG FOR SOME CLDS. GNLY CLR/SNY MON NITE AND TUE. NXT CHC
FOR SHWRS SHUD HOLD OFF UNTIL THU.

.CLE...
OH...NONE.
PA...NONE.

In the hours before

Special weather statement, Jul 29, 8:15 PM EDT, 2 hours 25 minutes before
OHZ003-006>009-300215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT SUN JUL 29 2001

...STRONG THUNDERSTORMS MAY MOVE ACROSS PARTS OF NORTHWEST OHIO AND
WESTERN LAKE ERIE EARLY TONIGHT...

THUNDERSTORMS WITH GUSTY WINDS AND HAIL WERE MOVING SOUTHEAST AT
30 MPH ACROSS LOWER MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY
MOVE ACROSS PARTS OF NORTHWEST OHIO AND THE WESTERN BASIN OF LAKE
ERIE EARLY TONIGHT.

LARGE HAIL AND DAMAGING WINDS WERE REPORTED ACROSS PARTS OF
LOWER MICHIGAN WITH THESE STORMS. RESIDENTS OF NORTHWEST OHIO
SHOULD BE AWARE OF THE POSSIBILITY FOR THUNDERSTORMS WITH STRONG
WINDS AND HAIL EARLY TONIGHT.

THE STORMS SHOULD BEGIN TO WEAKEN AFTER DARK BUT RESIDENTS
OF NORTHWEST OHIO AND MARINERS ON WESTERN LAKE ERIE SHOULD
CONTINUE TO MONITOR THE WEATHER THROUGH THE EARLY
NIGHTTIME HOURS.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:30 PM EDTSevere Thunderstorm WarningCLELucas60 min
Jul 29, 9:57 PM EDTSevere Thunderstorm WarningCLEOttawa48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.